Fentanyl Patch... The Bad Use
Department of medical and surgical emergencies, University Hospital center Mustapha (Pr. M. Guerinik), Algiers, Algeria
- *Corresponding Author:
- Salmi A
Department of medical and surgical emergencies
University Hospital center Mustapha (Pr. M. Guerinik)
E-mail: [email protected]
Received date: August 27, 2015; Accepted date: September 21, 2015; Published date: September 30, 2015
Citation: Salmi A (2015) Fentanyl Patch... The Bad Use. J Clin Toxicol 5:266. doi:10.4172/2161-0495.1000266
Copyright: © Salmi A. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Fentanyl is a potent opioid, whose analgesic action is 100 times more potent than morphine, used in the treatment of moderate to severe chronic pain. It acts on the μ receptors at the spinal level, supraspinal and around generating analgesia and sedation. The placing on the market of a device delivering fentanyl transdermal (fentanyl patch), potentially lethal same low dose, since a 25 μg patch per hour is equivalent to 90 mg of morphine per day, led to numerous requirements, including the safety of the system depends on the conditions of its use. We present a case of transdermal fentanyl overdose in a 18 years old patient brought by her mother to altered state of consciousness complicated respiratory arrest. A physical examination, two patches, Duragesic® (25 μg/h) were found at the lumbosacral region. The purpose of this article is to highlight the pitfalls that can represent this patch, attract the attention of the clinician on adverse events associated with its use, to show that getting an early diagnosis can improve prognosis with review of the literature on fatal cases secondary to its use.